99% of fentanyl overdoses are accidents
Over 150 people die everyday from overdoses related to synthetic opioids like fentanyl
Fentanyl kills one person every 8.57 minutes
Information & Resources for Parents & Students About Fentanyl
Each life affected by the fentanyl epidemic represents a precious child – a student who has parents, siblings, and friends, and who is a part of our greater CFBISD family. We hope that by continuing the conversation, we can save lives right here at home, in CFBISD.
In a district Student Health Advisory Council (SHAC) meeting on Feb. 9, 2023, at 7 pm, a presentation on fentanyl was presented by Officer Stefanovic, School Resource Officer; Jo Gillen, CFBISD Chief of SEL & Post-Secondary Readiness; Heather Hays, Registered Nurse (RN) R. L. Turner High School; and Sandra Lieck, CFBISD Director Health Services. The meeting was held at the Educational Services Division Complex (ESDC) Building B located at 1820 Pearl St. in Carrollton, 75006, in the Texas Room.
What is CFBISD Doing?
To help fight the fentanyl problem, Carrollton-Farmers Branch ISD is:
- Partnering with local law enforcement, emergency management, and health authorities to monitor and collaborate on the best way to combat the crisis.
The district stocks Narcan at all campuses. School nurses and school resource officers (SROs) can administer Narcan quickly enough to help reverse the effects of a fentanyl overdose.
The district will host two parent workshops at the Educational Services Division Complex, Texas Room located at 1820 Pearl Street, Carrollton on:
February 27, 6 - 7pm & March 22, 6 - 7pm
District counselors will continue to inform students about fentanyl dangers at campus assemblies. Informational posters including “One Pill Can Kill” have been distributed to all campuses and placed in hallways and all restrooms.
What You Can Do:
To help fight the fentanyl problem, you can:
- Talk to your children. Tell them that ANY pill they get from a friend or purchased online or off of the street could be a counterfeit pill containing fentanyl. Only take medication that was prescribed by a doctor, purchased at a pharmacy, and approved by parents or guardians.
Learn about the fentanyl crisis and help spread the word that this is a dangerous situation. Visit the Centers for Disease Control website’s Fentanyl Facts page as a starting-point: https://www.cdc.gov/stopoverdose/fentanyl/index.html
Ensure that your child delivers all medications, including over-the-counter medications, to the school nurse for distribution. Students should not carry any medications with them at school, nor share them for any reason.
Reach out to your school nurse or counselor with any specific concerns, or if you need additional resources that are unique to your family.
- What is fentanyl?
- What are fake pills?
- Why is fentanyl so dangerous?
- What are the physical and mental effects of fentanyl?
- How would my child get fentanyl?
- Why you should be concerned
- Tips for Parents & Caregivers
- Common Emojis Used for Drug Code
- Parent Drug Awareness Workshop, February 27, 2023